[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Editorial
January 2003

How Frequently Are Drugs Associated With the Development or Exacerbation of Subacute Cutaneous Lupus?

Arch Dermatol. 2003;139(1):89-90. doi:10.1001/archderm.139.1.89

IN 1985, Reed et al1 published the first case series of subacute cutaneous lupus erythematosus (SCLE) that was linked to the administration of a drug. They reported that the onset of the cutaneous eruption occurred during the administration of hydrochlorothiazide treatment and resolved with its discontinuation. In addition, 1 of their patients was treated with a second administration of hydrochlorothiazide that was followed by a reappearance of the eruption, which then cleared again with discontinuation of treatment with the offending drug. Their patients were anti-Ro/SSA positive, and in 1 of the 3 patients subsequently tested, the antibody disappeared.

First Page Preview View Large
First page PDF preview
First page PDF preview
×